Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 13, 2022, 3:38 PM CDT for Carlisle County, Fulton County, Hickman County, Kentucky; Mississippi County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 3:38 PM CDT (20:38 UTC)
- Expired
- Apr 13, 2022, 3:54 PM CDT
- In force
- 16 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 64 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:35 PM CDT | Tornado Watch | SPC | 3 hr |
| Apr 13, 11:16 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
469
WFUS53 KPAH 132038
TORPAH
KYC039-075-105-MOC133-132115-
/O.NEW.KPAH.TO.W.0016.220413T2038Z-220413T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
338 PM CDT Wed Apr 13 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Central Fulton County in western Kentucky...
Hickman County in western Kentucky...
Southwestern Carlisle County in western Kentucky...
Southeastern Mississippi County in southeastern Missouri...
* Until 415 PM CDT.
* At 337 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Clayton, or 9 miles north of Reelfoot
Lake State Park, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hickman, Big Oak Tree State Park and Dorena around 345 PM CDT.
Towosahgy State Historic Site around 350 PM CDT.
Clinton around 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3658 8939 3663 8934 3663 8933 3664 8933
3690 8908 3670 8882 3650 8919 3650 8933
TIME...MOT...LOC 2037Z 231DEG 66KT 3648 8938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RJP1 follow-up statement
133
WWUS53 KPAH 132054
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
354 PM CDT Wed Apr 13 2022
KYC039-075-105-MOC133-132103-
/O.CAN.KPAH.TO.W.0016.000000T0000Z-220413T2115Z/
Fulton KY-Hickman KY-Carlisle KY-Mississippi MO-
354 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR CENTRAL FULTON...HICKMAN...SOUTHWESTERN
CARLISLE AND SOUTHEASTERN MISSISSIPPI COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 900 PM CDT for western
Kentucky.
LAT...LON 3658 8939 3663 8934 3663 8933 3664 8933
3690 8908 3670 8882 3650 8919 3650 8933
TIME...MOT...LOC 2053Z 231DEG 66KT 3667 8908
$$
RJPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 13, 12:54 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 13, 12:54 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1254 PM CDT Wed Apr 13 2022
.UPDATE...
Issued at 1247 PM CDT Wed Apr 13 2022
For aviation section only.
UPDATE Issued at 719 AM CDT Wed Apr 13 2022
Made some timing and spatial adjustments to PoPs, weather type and
intensity this morning.
The forecast MCV embedded in the shortwave moving up from TN has
shifted a little further east in recent model runs. The HRRR
guidance appears to be the best proxy, but still displaced further
south than current radar depiction of the MCV center moving toward
the southern Pennyrile of west Kentucky. The sharp deformation
zone may still generate some gusty winds and a narrow zone of
heavy rainfall along and to the north of the MCV, but the morning
severe potential has slightly diminished. Updated the gridded
forecast to reflect this change in severe potential this morning.
VAD Wind Profile at KPAH suggests that low level winds have
relaxed slightly, but mean values up to 40 knots exist through
the cloud bearing layer. Will keep the wind advisory in place at
this time, as the thermal/moisture profile will change ahead of
the approaching cold front this afternoon.
&&
.SHORT TERM...(Today through Friday)
Issued at 339 AM CDT Wed Apr 13 2022
Although the main concern for widespread severe weather is
expected this afternoon, the potential for other hazards exist
throughout the next 18 to 20 hours.
Already seeing downward translation of wind momentum in the
vicinity of shower activity over southeast Missouri this morning.
Issued a special weather statement for part of southeast Missouri
and southwest Illinois. HRRR 2-5 km updraft layer helicity values
are coincident with these strong wind gusts, suggesting some
parcel interaction with the 40-55 knot environmental winds in the
2-5kft layer VAD wind profile from the KPAH radar near the
convective activity.
With some differential heating and weak to moderate 0-2km lapse
rates cannot rule out mixing of boundary layer winds away from
thunderstorm activity within the mixing layer. With that in mind,
still plan on keeping the wind advisory in effect for the entire
WFO PAH forecast area from mid-morning through sunset. Was
impressed with the non-convective and wake winds in excess of 40
mph behind convection in the central U.S. last night. See no
reason this will not be repeated today and this evening in our
area outside of convective activity.
Looking at the HRRR/NAMnest updraft velocity/helicity as well as
boundary layer downdraft vertical velocities, am a little
concerned that we could see some uptick in isolated wind
potential to near severe levels with a segment of thunderstorms
moving from southeast Missouri into southern Illinois and the
Purchase area of west Kentucky between 9 am and noon, possibly
reaching into northwest Kentucky and southwest Indiana. Cannot
completely rule out isolated hail and a brief tornado spin-up with
the morning convection, but straight line winds appear to be the
more dominate hazard.
Between 1pm and 2 pm this afternoon, the attention will focus
strictly on the developing line of thunderstorms moving along the
western border of the WFO PAH forecast area in southeast Missouri
and southwest Illinois. With the robust hodographs, thermal
profiles, convective instability along and ahead of this line,
the potential for vigorous updrafts/downdraft capable of
producing damaging winds between 60-80 mph, pockets of larger hail
up to two inches (especially in west Kentucky) and QLCS tornado
circulations will all be possible with the storms as they move
through the WFO PAH forecast area this afternoon.
Decided to add the mention of damaging winds, large hail and
potential of tornadoes in the gridded forecast coincident with
the hail/wind/tornado probabilities provided by the Storm
Prediction Center. Given the volatile convective environment and
moderate SPC severe probabilities, need to advertise all hazards
today. Anticipate all severe weather potential will move east of
the WFO PAH forecast area by 10 pm CDT tonight.
Kept the Flood Watch in effect for part of west Kentucky through
this evening intact. Given the antecedent heavy rainfall, expected
interim rainfall this morning, and intense and torrential rainfall
expected with the line of storms, cannot rule out brief urban and
low-lying areal flooding later this afternoon and this evening.
.LONG TERM...(Friday Night through Tuesday)
Issued at 339 AM CDT Wed Apr 13 2022
We begin the long term period with a frontal boundary making passage
Friday night. Most guidance advertises at least some light
precipitation with this, before tending to shift it south of our
area Saturday/Saturday night. However, the NBM hangs onto slight
PoPs, particularly Saturday night. Would not be surprised if we end
up removing with time, but will keep in for now to account for some
uncertainty on the northward positioning of this rain.
Model variability has improved with respect to precipitation over
the 2nd half of the weekend into early next week. However, the NBM
has been slow to latch onto this, wanting to keep in a prolonged
period of PoPs. Would like to see some more run to run consistency
amongst the models before completely removing PoPs from Monday. But
if the trends hold serve from the 00z guidance, our primary window
for rain will move into our southeast MO counties late Sunday
afternoon and move east of our area by 12z Monday.
WPC cluster analysis continues to reveal differences in the 500mb
pattern Monday into Tuesday. They are struggling to handle the
strength and placement of troughing over the Ohio Valley region. The
ECMWF ens members tend to favor a more robust trough further west
while the GEFS favors a more progressive and less amplified trough
further to the east. The primary difference for our cwa would be
just how cool our temperatures are early in the week. Regardless, we
will be experiencing below normal temperatures though. Right now the
NBM highs in the 50s/low 60s and lows in the upper 30s/low 40s seems
like a good compromise.
&&
.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022
MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
Flood Watch until 11 PM CDT this evening for ILZ092>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
Flood Watch until 11 PM CDT this evening for MOZ112.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
021-022.
&&
UPDATE...GM
SHORT TERM...Smith
LONG TERM...SP
AVIATION...GMHazardous weather outlook, Apr 13, 4:01 AM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 401 AM CDT Wed Apr 13 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 401 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Wind Advisory is posted from 9 AM through 7 PM CDT for the entire outlook area. Please see the latest Wind Advisory for details. A Flood Watch remains in effect until 10 pm CDT for southern sections of west Kentucky. Please refer to the latest Flood watch for details. A significant severe weather episode is likely today and this evening for the entire outlook area. The Storm Prediction Center has the entire area in a Moderate Risk of Severe Weather. Damaging winds of 60 to 70 mph winds or higher, large hail up to two inches, and tornadoes are all possible. A few storms may reach severe limits this morning over part of the outlook area, but the main concern will be with the line of thunderstorms expected to move from west to east across the entire outlook area between 1 pm to 10 pm this Wednesday. Widespread damaging straight line winds are expected. A few embedded tornadoes are possible within the line of storms this afternoon and evening. Large hail will be mostly likely over the Purchase area of west Kentucky and across parts of southeast Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few isolated thunderstorms are possible Friday night. Heavy rain and lightning would be the primary hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be required today and this evening across the entire outlook area. Please relay and reports of severe weather or damage to the National Weather Service in Paducah Kentucky. Smith
In the hours before
Special weather statement, Apr 13, 10:39 AM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
1039 AM CDT Wed Apr 13 2022
ILZ075-081-131615-
Franklin IL-Jefferson IL-
1039 AM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of southeastern
Jefferson and northwestern Franklin Counties through 1115 AM CDT...
At 1038 AM CDT, Doppler radar was tracking a strong thunderstorm over
Valier, or near Christopher, moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southeastern
Jefferson and northwestern Franklin Counties, including the following
locations... Ewing, Ina, North City, Belle Rive and Buckner.
This includes Interstate 57 in Illinois between Mile Markers 74 and
83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3814 8870 3794 8907 3799 8912 3825 8881
3825 8870
TIME...MOT...LOC 1538Z 227DEG 45KT 3803 8901
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DWSSpecial weather statement, Apr 13, 10:57 AM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
1057 AM CDT Wed Apr 13 2022
MOZ107-108-131630-
Carter MO-Ripley MO-
1057 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of Carter and
northwestern Ripley Counties through 1130 AM CDT...
At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Eminence to near Handy.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Van Buren, Hunter and Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3705 9096 3705 9073 3700 9073 3700 9071
3697 9072 3697 9070 3663 9109 3671 9112
3682 9112 3682 9117 3695 9122
TIME...MOT...LOC 1557Z 215DEG 38KT 3712 9123 3675 9108
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DWSSpecial weather statement, Apr 13, 1:02 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
102 PM CDT Wed Apr 13 2022
MOZ108-109-131845-
Butler MO-Ripley MO-
102 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of southeastern Ripley
and central Butler Counties through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 12 miles northwest of Pocahontas, moving northeast at 60
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Doniphan around 120 PM CDT.
Other locations in the path of this storm include Oxly, Naylor,
Fairdealing, Milltown, Harviell and Poplar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.
&&
LAT...LON 3693 9042 3693 9038 3671 9021 3650 9066
3650 9113
TIME...MOT...LOC 1802Z 236DEG 53KT 3642 9108
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PSSpecial weather statement, Apr 13, 2:47 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Wed Apr 13 2022
KYZ001>004-006-MOZ112-114-132030-
Carlisle KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-New Madrid MO-
Mississippi MO-
247 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of western Fulton,
Hickman, Carlisle, south central Ballard, northwestern Graves,
southern Mississippi and central New Madrid Counties through 330 PM
CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portageville, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
New Madrid around 255 PM CDT.
Hunter-Dawson State Historic Site around 300 PM CDT.
Other locations in the path of this storm include Big Oak Tree State
Park, Dorena, Towosahgy State Historic Site and Bardwell.
This includes Interstate 55 between Mile Markers 32 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.
&&
LAT...LON 3641 8961 3640 8967 3643 8973 3656 8982
3698 8895 3676 8876 3651 8929 3650 8942
3646 8946 3647 8950 3650 8949 3650 8953
3646 8952 3643 8955 3640 8952 3637 8957
TIME...MOT...LOC 1947Z 235DEG 53KT 3646 8964
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSLocal storm report, Apr 13, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 WNW ANNISTON 36.83N 89.34W
04/13/2022 E0.25 INCH MISSISSIPPI MO TRAINED SPOTTER
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:48 AM CDT | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 16 hr |
| Apr 13, 2:47 PM CDT | Special Weather Statement | PAH | Carlisle, Hickman | 43 min |
| Apr 13, 3:05 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 40 min |
| Apr 13, 3:26 PM CDT | Tornado Warning | PAH | Fulton | 19 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 56 min |
| Apr 13, 3:57 PM CDT | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, McCracken and 1 more | 4 hr |
| Apr 13, 4:04 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Graves, Hickman | 26 min |
| Apr 13, 4:27 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 27 min |
| Apr 13, 4:28 PM CDT | Tornado Warning | PAH | Calloway, Marshall | 32 min |
| Apr 13, 4:44 PM CDT | Tornado Warning | PAH | Trigg | 31 min |
| Apr 13, 4:45 PM CDT | Tornado Warning | PAH | Caldwell, Lyon | 30 min |
| Apr 13, 4:53 PM CDT | Special Weather Statement | PAH | Crittenden | 37 min |
| Apr 13, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 56 min |
| Apr 13, 5:09 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 39 min |
| Apr 13, 5:12 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 3 hr |
| Apr 13, 5:33 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 42 min |
| Apr 13, 5:35 PM CDT | River Flood Warning | PAH | Christian, Trigg | 87 min |
| Apr 13, 5:43 PM CDT | Tornado Warning | PAH | McLean, Muhlenberg | 32 min |
| Apr 13, 6:02 PM CDT | Special Weather Statement | PAH | Todd | 13 min |
| Apr 13, 10:57 AM CDT | Special Weather Statement | PAH | Carter | 33 min |
| Apr 13, 1:02 PM CDT | Special Weather Statement | PAH | Butler, Ripley | 43 min |
| Apr 13, 1:50 PM CDT | Areal Flood Advisory | PAH | Bollinger, Butler, Carter, Perry, Ripley, Wayne | 3 hr |
| Apr 13, 3:08 PM CDT | Tornado Warning | PAH | New Madrid, Stoddard | 31 min |
Nearby
Tornado Warnings in Kentucky, 2022Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.